Prednisone withdrawal

Posted , 4 users are following.

This discussion has been locked due to a period of inactivity. Start a new discussion

Hi,  i've been on 10 mg of prednisone for over a year now. I've just started weaning. I weaned down to 7 mg and did fine on that but now have been down to 5 mg for over a week and I feel like cr**!

Lately  I wake up with pounding headache's and this morning aches all over like I had the flu 

 Anybody experience this? What can I do to  alleviate  this pain? How long will it take before my body gets used to this 5 mg?

0 likes, 3 replies

3 Replies

  • Posted

    The lower you reduce the harder it gets. Perhaps you are reducing two quickly everybody is different, I would have reduced to 6 and once my body was used to that reduce again.  Speak to your gp about it the last thing you don't want to happen is an adrenalin crash. I also have bad headaches when ive reduced but I was on them for 17 years I may need to go back on them again. Good luck its not easy x

  • Posted

    You have been on pred long enough and just at high enough a dose for your adrenal function to be compromised - while there is above about 8mg of corticosteroid in your body your adrenal glands do not produce any of the body's natural corticosteroid, cortisol. When you start to reduce the dose you must do it very slowly to let your adrenal gland function get back to normal. It is a very complex feedback system which has to sort itself out every time you change - so the smaller the steps the better.

    Did you go directly from 10 to 7 to 5mg? 7mg is just about enough to allow normal function, 5mg is a bit low. No reduction should be more than 10% of your current dose. That is only 1mg at 10mg, by the time you get to 7mg it is better to do 1/2mg at a time. Reducing in too big steps can also cause something called steroid withdrawal rheumatism - the aches and pains you are feeling. Low adrenal function is usually headache and feeling very fatigued.

  • Posted

    Hi Debbie

    I have been on Prednisone for almost two years for Chronic Urticaria and hoping to go off the Prednisone.  As mentioned by others it is so important to go down extremely slow.  I have gone through many 5mg and  1mg ........as my doctor takes me down that slowly.  From 10 mg I went down to 9mg and stayed on that for a couple of weeks then if I was okay then went down to 8mg for a couple of weeks then 7 mg.....etc.  I wish more doctors would guide their patients to go down this way.  I am now down to 6 mg, I take a 5 mg and 1 mg.  In a couple of weeks I will take the 5mg tablet for couple of weeks then 4 -1mg.......and so on.  I do not experience any muscle pain.

    please talk to your doctor and ask for supply of the 5 mg and 1mg and give this a try.

    I hope this helps.  Please keep us posted.

    Wendy

Join this discussion or start a new one?

New discussion

Report as inappropriate

Thanks for your help!

We want the forums to be a useful resource for our users but it is important to remember that the forums are not moderated or reviewed by doctors and so you should not rely on opinions or advice given by other users in respect of any healthcare matters. Always speak to your doctor before acting and in cases of emergency seek appropriate medical assistance immediately. Use of the forums is subject to our Terms of Use and Privacy Policy and steps will be taken to remove posts identified as being in breach of those terms.

www.rs-clinic.com.ua/lechenie-alkogolizma/

https://pillsbank.net

http://pillsbank.net
newnav-down - qqmovies.info newnav-up - qqmovies.info